Medical Specialty >> Psychiatry

Doctors Lounge - Psychiatry Answers

Back to Psychiatry Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/24/2017.

Forum Name: Psychiatric Topics

Question: Tension - muscle spasms?


 krona - Thu Dec 09, 2004 7:57 pm

Hi everyone. I have an anxiety disorder and major depression. It's actually generalized anxiety disorder. This anxiety causes muscle tension in my head. Here is the weird thing.. when I took Excedrin Tension headache for the 2nd time, every muscle in my body began to spasm and my whole body loosened up. After this physiological change, my self-confidence boosted way up and the obsessive fears that caused anxiety before had almost vanished. My doctor says that this is impossible, but I know that something is going on and I would be ecstatic if I could find treatment for this... or even get an explanation.

Thanks, Krona
 Theresa Jones, RN - Tue Dec 14, 2004 6:20 am

User avatar Hi krona,
Anxiety and tension can cause a significant amount of pain in your neck and head. Headaches can make the anxiety and tension even worse. Medications affect people differently. If Excedrin Tension Headache works well for you and had that sort of benefit then that's great. I hope you continue feeling well :)
Sincerely,
Rntdj
 krona - Thu Dec 16, 2004 7:09 pm

So you think the muscle tension is probably making my obsessive fears (anxiety) worse?
 Theresa Jones, RN - Fri Dec 17, 2004 4:57 am

User avatar Hi krona,
Anytime a person experiences pain it causes a certain amount of anxiety. Anxiety over what is causing the pain and how to decrease it. So yes, it certainly may be a contributing factor.
Sincerely,
Rntdj
 krona - Fri Dec 17, 2004 8:23 am

Thanks for your caring response, Ms. Nurse. May God bless you for your caring attitude..

Krona
 Theresa Jones, RN - Sat Dec 18, 2004 6:10 am

User avatar Hi krona,
How very kind of you, and thank you very much. May God bless you as well :D I sincerely do hope you are well soon. May you have a Merry Christmas and a Peaceful, Healthy, and Blessed New Year!
Thank you for using the https://www.doctorslounge.com
Sincerely,
Theresa (Rntdj)

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us